Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ls isentress integrase inhibitors the future for hiv meds ???
Sep 6, 2008

Hi Dr Henry,

l have been taking different hiv meds for the past 8 years, and its not much fun with the side effects of the meds, l am reading about isentress integtase inhibitors and would like to know your opinion, is this the new step in hiv treatment ??? can we develope better meds... Dr in your opinion when will the next genaration of less toxic, less side effects, and more durable hiv meds come along ??? we want the meds to be that good that recently infected hiv people even with high cd4 counts can get on them without worying about side effects and resistance and balacing up the pro's and cons of starting meds...

what is happening in the reseach labs with future treatments ???

thank you for your time Dr you are our shining light

Response from Dr. Henry

Raltegravir is a promising new HIV treatment known as an integrase inhibitor. It has mostly been used in patients with resistant virus in complex regimens where it has performed well. It has to be taken twice a day. So far it appears well tolerated but long term data is limited. Use early in treatment also looks promising but data is also limited (studies underway). It has to be taken with other HIV meds so the side effects of the regimen represent the total from all drugs in the particular regimen. I have been favorably impressed with raltegravir regarding its effectiveness and tolerability for patients in our clinic. KH



Previous
Far too much gas
Next
Penis Vacuum Therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement